Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 286, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 27, 2006, 4:39 PM CDT for Camden County, Laclede County, Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2006, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 27, 2006, 5:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Camden County, MO, Laclede County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:51 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 27, 2:51 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 251 PM CDT TUE JUN 27 2006 .DISCUSSION... AS WE TALKED ABOUT YESTERDAY...THERE APPEARS TO BE SOME OPPORTUNITY FOR CONVECTION THAT THE MODELS ARE NOT DEPICTING THROUGH THURSDAY. WELL THE FIRST OF THE MODEL UNFORECASTED CONVECTIVE CLUSTERS FIRED EAST OF KANSAS CITY THIS AFTERNOON...WITH MORE CUMULUS BEING AGGETATED OVER EASTERN KANSAS AND WEST CENTRAL MISSOURI. DESPITE THE DRY AIRMASS IN PLACE...UNSEASONABLY STRONG FORCING ASSOCIATED WITH CANADIAN ENERGY DIVING INTO THE AREA...IS ALLOWING FOR THESE STORMS TO DEVELOP. AGAIN...WERE NOT EXPECTING SIGNIFICANT AMOUNTS OF RAIN THIS WEEK...BUT THERE WILL BE CHANCES FOR THUNDERSTORM CLUSTERS TO DEVELOP OVER THE COURSE OF THE WORK WEEK. THESE PRECIP CHANCES CONTINUED TO PROVIDE THE MOST DIFFICULTY IN THIS AFTERNOONS FORECAST. SHORT TERM (TONIGHT - FRIDAY)... CONVECTION SHOULD REMAIN ISOLATED THIS EVENING...AND WILL MAKE A LAST MINUTE DECISION PRIOR TO ISSUANCE TIME ON OFFICIAL RAIN CHANCES FOR TONIGHTS PERIOD. SHORTWAVE ENERGY WILL CONTINUE TO PUSH OVER SOUTHERN MISSOURI...HOWEVER...WITH THE LOSS OF DAYTIME HEATING...I DOUBT THAT SHOWERS OR STORMS WILL BE ABLE TO DEVELOP OVERNIGHT. TEMPERATURE WISE...MET GUIDANCE IS A LITTLE LOWER THAN THE MAV. FOR SPRINGFIELD...THE MAV WAS 5 DEGREES TOO WARM DUE TO THE UNUSUALLY DRY AIRMASS. BECAUSE OF SOME SLIGHT ADJUSTMENTS TO THE PRESSURE PATTERN BY MIDNIGHT TONIGHT...LIGHT SOUTHWESTERLY BREEZES WILL COMMENCE...WHICH SHOULD NOT ALLOW THE ATMOSPHERE TO RADIATE LIKE IT DID LAST NIGHT. FOR SPRINGFIELD ILL USE A COMPROMISE BETWEEN THE MAV AND MET...ADJUSTED SLIGHTLY CLOSER TO THE MET...AND A EVEN COMPROMISE EVERYWHERE ELSE. FOR TOMORROW...WILL LEAN TEMPERATURES WITH THE WARMER MAV GUIDANCE BASED ON THE MAV AND WRFS SURFACE TO 850 THICKNESSES. THEREFORE ILL GO WITH 90 AND 91 FOR SPRINGFIELD AND JOPLIN RESPECTIVELY...WHILE UPPER 80S SHOULD PAN OUT NICELY OVER THE EASTERN OZARKS. INCREASING BAROCLINICITY OVER THE EASTERN PLAINS WILL BEGIN A TREND TOWARD INCREASING LIFT IN THE FORM OF PRESSURE ADVECTION. WITH THE HOT TEMPERATURES AND GRADUAL BROAD LIFT OCCURRING...WILL HAVE TO CONTINUE SOME VERY SLIGHT CHANCES OF RAIN FOR THE ENTIRE CWA. WEDNESDAY NIGHT WILL BE ONE OF THOSE NIGHTS THAT A CLUSTER OR TWO OF CONVECTION WILL FIRE SOMEWHERE ACROSS THE EASTERN PLAINS. BOTH WRF AND GFS 310 THETA SURFACE ANALYSIS SHOWS A SHARP TREND IN FRONTOGENETICAL PROCESSES OCCURRING WITH PERPENDICULAR FLOW ACROSS IT. BEST GUESS OF INITIATION WOULD BE OVER NORTHEAST KANSAS OR NEAR KANSAS CITY..AND DROPPING SOUTHEAST WITH TIME. THEREFORE I DID INCREASE PRECIP CHANCES OVER NORTHERN SECTIONS OF THE CWA...WHILE TAPERING CHANCES BACK TO SLIGHT FROM SPRINGFIELD TO THE SOUTH. HEADING INTO THURSDAY AND FRIDAY...THE WARMING TREND WILL CONTINUE AS LOW 90S OCCUR ON AN AFTERNOON BASIS. WITH THE RIDGE BUILDING IN COMBINED WITH THE DRY AIRMASS...THERE SHOULD BE ENOUGH INHIBITION TO CAP AFTERNOON CONVECTION...ESPECIALLY FRIDAY. SO FAR THERE ARE NO SIGNALS THAT WOULD INDICATE RESIDUAL NOCTURNAL CONVECTION ENTERING THE AREA ON FRIDAY...BUT CERTAINLY POSSIBLE THURSDAY MORNING. LONG TERM (SATURDAY - MONDAY)... THE TYPICAL SUMMERTIME RIDGE OVER THE DESERT SOUTHWEST WILL BE BUILDING HEIGHTS OVER THE EASTERN PLAINS AND THE MISSOURI OZARKS THIS WEEKEND. THIS SHOULD FOR THE MOST PART OFFER VERY HOT TEMPERATURES AND DRY CONDITIONS. HOWEVER...THE AREA WILL REMAIN POSITIONED WITHIN THE NORTHEAST PERIPHERY OF THE RIDGE...WHICH SOMETIMES CAN EXPERIENCE AN OCCASIONAL SHORTWAVE OR TWO. SO AT THIS POINT WE CAN NOT COMPLETELY RULE OUT CONVECTION...BUT MOST AREAS WILL LIKELY REMAIN DRY THROUGH THE WEEKEND. ESPECIALLY SINCE A DEEP MOISTURE RICH AIRMASS WILL NOT SPREAD INTO THE REGION BY THEN. BY MONDAY THE GFS SUGGESTS THAT A EAST TO WEST ORIENTED BOUNDARY WILL SAG INTO SOUTHERN OR CENTRAL MISSOURI. YESTERDAY THE GFS BROUGHT THIS FEATURE IN ON SATURDAY...SO NOW IT LAGS THE TIMING OF THIS POTENTIAL RAIN MAKER BACK 48 HOURS. BECAUSE OF THIS INCONSISTENCY...IM RELUCTANT TO ADD POPS INTO MONDAYS FORECAST AT THIS POINT. TRYING TO DISCERN WHAT THIS POTENTIAL FRONT DOES EARLY NEXT WEEK WILL BE A FORECAST FOCUS AS WE DRAW CLOSER TO THE WEEKEND. CRAMER && .AVIATION... CUMULUS FIELD RAPIDLY DEVELOPING IN THE AFTERNOON HEATING ACROSS SOUTHEAST KANSAS...AS WELL AS ACROSS EASTERN MISSOURI. AN UPPER LEVEL DISTURBANCE EDGING INTO THE AREA HAS ALSO BROUGHT LIGHT SHOWER ACTIVITY TO NORTHERN MISSOURI AND CIRRUS INTO THE CENTRAL PART OF THE STATE. TAFS MAINTAIN CU AND CIRRUS FIELDS THROUGH THIS AFTERNOON WITH LIGHT WINDS. ISOLATED SHRA OR TSRA IS NOT COMPLETELY OUT OF THE QUESTION THIS AFTERNOON...BUT ANY ACTIVITY WOULD BE VERY ISOLATED AND NOT WORTHY OF MENTIONING IN TAFS AT THIS TIME. VFR CONDITIONS WILL PREVAIL THROUGH 18Z TAF CYCLE. SCHULTZ && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 27, 12:48 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1248 PM CDT TUE JUN 27 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1248 PM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED NON SEVERE THUNDERSTOMS. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS THIS AFTERNOON. DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH AFTERNOON HEATING AND INSTABILITY TO PROMOTE THUNDERSTORM DEVELOPMENT. ACTIVITY WILL BE ISOLATED IN NATURE AND IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY INTO EARLY THURSDAY AS A FRONTAL BOUNDARY MOVES INTO THE REGION. A FEW OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY THUNDERSTORMS THAT DEVELOP...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHULTZ
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.